MAUDE Adverse Event Report: COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 7318 SPG VISTEC 8 X 4 STR 10'S; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7318
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported particles in the gauze and the fibers of the gauze break down.There was no harm to the patient.
 
Additional Manufacturer Narrative
Correction: e 1 the initial reporter address was corrected per additional information received.
 
Additional Manufacturer Narrative
H3 evaluation summary a review of the device history record (dhr) for the reported lot indicates no acceptable quality level (aql) failures.No manufacturing or inspection anomalies were found.All verifications and reviews were performed and documented in the dhr.Prior to a lot¿s release, the lots must be deemed acceptable.Inspectors routinely examine a statistical sample both physically and visually.The reported lot met all defined acceptance requirements and was released.One opened tray was returned for investigation.Upon opening the sample, the sponges appear to have been removed and placed back into the tray.There are ten (10) sponges in the tray.Based on the visual evaluation, the reported issues of fraying and falling apart are not confirmed since the returned samples in the tray do not exhibit these conditions.However, there is a large brown particle on the top sponge that visually resembles a piece of corrugate.Per a previous investigation for contamination and value stream mapping identification there were multiple causes identified for contamination including housekeeping and machine cleaning processes.A corrective and preventative action (capa) was initiated to address the contamination.Changes were made to the vistec cleaning procedure and personnel were trained to the new procedure.Housekeeping and cleaning procedures were updated and implemented.The machine cleaning procedures were also updated and implemented.A new oiler system was installed on the line.The corrective actions were implemented after the reported lot number was released therefore no further action is needed at this time.This complaint will be used for tracking and trending purposes.

Brand Name
7318 SPG VISTEC 8 X 4 STR 10'S
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer (Section G)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key11725777
Report Number1018120-2021-00443
Device Sequence Number19692284
Product Code GDY
UDI-Device Identifier00884527017006
UDI-Public00884527017006
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7318
Device Catalogue Number7318
Device Lot Number19K027062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
04/15/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/07/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown